Alert archive / Virginia / Wind Advisories in 2019
Wind Advisory 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Oct 15, 2019, 3:38 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 4 counties in West Virginia; 23 counties in Virginia. It took effect at Oct 16, 2019, 5:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2019, 3:38 PM EDT (19:38 UTC)
- In effect from
- Oct 16, 2019, 5:00 PM EDT
- Expired
- Oct 17, 2019, 11:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Blacksburg, VA
All 30 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS71 KRNK 151938 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 338 PM EDT Tue Oct 15 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-160345- /O.NEW.KRNK.WI.Y.0017.191016T2100Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 338 PM EDT Tue Oct 15 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 11 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Along and west of the crest of the Blue Ridge in southwest Virginia and northwest North Carolina, including southeast West Virginia. * WHEN...From 5 PM Wednesday to 11 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects, including any remaining summertime items such as patio furniture. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles will be susceptible to the winds, especially vehicles traveling along southwest to northeast oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
864 WWUS71 KRNK 160218 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1018 PM EDT Tue Oct 15 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-161200- /O.CON.KRNK.WI.Y.0017.191016T2100Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1018 PM EDT Tue Oct 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 11 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Along and west of the crest of the Blue Ridge in southwest Virginia and northwest North Carolina and southeast West Virginia. * WHEN...From 5 PM Wednesday to 11 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects, including any remaining summertime items such as patio furniture. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles will be susceptible to the winds, especially vehicles traveling along southwest to northeast oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
683 WWUS71 KRNK 160948 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 548 AM EDT Wed Oct 16 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-161800- /O.CON.KRNK.WI.Y.0017.191016T2100Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 548 AM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Along and west of the crest of the Blue Ridge in southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...From 5 PM Today to 11 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects, including any remaining summertime items such as patio furniture. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles will be susceptible to the winds, especially vehicles traveling along southwest to northeast oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
293 WWUS71 KRNK 161757 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 157 PM EDT Wed Oct 16 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-170200- /O.CON.KRNK.WI.Y.0017.191016T2100Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 157 PM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Along and west of the crest of the Blue Ridge in southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...From 5 PM Today to 11 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects, including any remaining summertime items such as patio furniture. Tree limbs could be blown down and a few power outages may result. Isolated trees may be uprooted due to recent rainfall as well. * ADDITIONAL DETAILS...High profile vehicles will be susceptible to the winds, especially vehicles traveling along southwest to northeast oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SK
212 WWUS71 KRNK 170040 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 840 PM EDT Wed Oct 16 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-170900- /O.CON.KRNK.WI.Y.0017.000000T0000Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 840 PM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Along and west of the crest of the Blue Ridge in southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...From 5 PM Today to 11 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects, including any remaining summertime items such as patio furniture. Tree limbs could be blown down and a few power outages may result. Isolated trees may be uprooted due to recent rainfall as well. * ADDITIONAL DETAILS...High profile vehicles will be susceptible to the winds, especially vehicles traveling along southwest to northeast oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
288 WWUS71 KRNK 170714 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 314 AM EDT Thu Oct 17 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-171500- /O.CON.KRNK.WI.Y.0017.000000T0000Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 314 AM EDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Along and west of the crest of the Blue Ridge in southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects, including any remaining summertime items such as patio furniture. Tree limbs could be blown down and a few power outages may result. Isolated trees may be uprooted due to recent rainfall as well. * ADDITIONAL DETAILS...High profile vehicles will be susceptible to the winds, especially vehicles traveling along southwest to northeast oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
830 WWUS71 KRNK 171502 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1102 AM EDT Thu Oct 17 2019 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-171615- /O.EXP.KRNK.WI.Y.0017.000000T0000Z-191017T1500Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of West Jefferson, Sparta, Boone, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1102 AM EDT Thu Oct 17 2019 ...WIND ADVISORY HAS EXPIRED... Winds will continue to be blustery through the afternoon, but the overall magnitude or speed will diminish with time. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:14 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 15, 2:14 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 214 PM EDT Tue Oct 15 2019 .SYNOPSIS... After one last day of fair weather, showers will push back into the Appalachians and central mid Atlantic region tonight ahead of a strong cold front that will move through on Wednesday. Strong northwest winds will usher in much colder air behind the front Wednesday night and Thursday. High pressure regains control on our weather pattern heading into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 200 PM EDT Tuesday... Cirrus started arriving across the southern sections of the area around noontime, and they are continuing to spread across more of the region and thicken as the afternoon progresses. Have updated temperatures, dew points, wind speeds/gusts and sky cover hourly grids to reflect the latest observations and expected trends through the afternoon hours. These adjustments prompted only minor adjustments to the forecast high temperatures. As of 945 AM EDT Tuesday... The morning forecast update will consist of primarily small adjustment to the hourly temperature and dew point grids heading into the early afternoon hours. The update will reflect the latest observations extrapolated in time based upon the expected trends. A few pockets of river fog remain over parts of the New and Greenbrier River Valley region. However, these will be short lived with no fog expected as of 1100 AM. While skies are still clear across the region, we are still expecting a gradual increase in mid to high level cloud cover this afternoon, advancing into the the area from the west and southwest. As of 210 AM EDT Tuesday... High pressure will bring one last day of pleasant fall weather to the area before showers arrive tonight. Expect bulk of the precipitation will hold off until after Midnight and mainly affect locations along and east of the Blue Ridge through daybreak Wednesday, with additional showers poised to move into the area from the west. Highs today will be in the low/mid 70s east of the Ridge, upper 60s/lower 70s to the west. Lows tonight will generally be in the 50s. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... As of 400 AM EDT Tuesday... A quite active pattern is through this period and continuing even into next week as a series of vigorous upper short waves track across the U.S. from the Pacific. In addition, for the first time in months, two distinct jet streams are now evident as the southern stream has appeared during the last few days. Even as the northern and southern streams remain separate, the weather systems moving across the country will become more dynamic and we will have increasing opportunities for rainfall. There appear to be at least three chances for rainfall within the next week. Thus, would not be surprised to see the drought indicators trending more toward D1 or D0 as we progress through the remainder of October. In addition, the much cooler temperatures anticipated for the rest of the month compared to the first week will also greatly reduce evapotransporation. We begin this period with a stationary front, the one that moved through our area Sunday, located across central Georgia into central South Carolina. As the broad upper low currently across the Great Lakes lifts northeast, a new upper trough, preceded by a strong shortwave, will take its place and reside in the Great Lakes vicinity through early next week. The leading strong short wave digging through the northern stream is expected to amplify as it crosses the Ohio Valley and Great Lakes, which will allow the parent low to rapidly deepen over southern Ontario. Meanwhile, the increasingly active southern stream, initially strung out along the Gulf Coast and near the stationary front, will get drawn northward into parts of the southern Appalachians and Mid- Atlantic before phasing with the northern stream off the mid- Atlantic Coast and spawning a deep low pressure area off the New England coast by Thursday. It is worthy of noting that the ECMWF indicates the potential for the southern and northern stream short waves to phase a bit sooner than suggested by the GFS. If this occurs, we can expect greater rainfall amounts, stronger post frontal winds, and possibly even a few thunderstorms in the southern and eastern areas. The main weather elements of consideration for our area with this system will be preceding and accompanying rainfall, followed by post frontal wind concerns, and finally cold air which could well bring our first frost/freeze of the 2019 fall/winter season. Rainfall is still needed to relieve overall drought conditions in much of our forecast area. In spite of the potential Gulf of Mexico connection from the southern stream, there is the aforementioned stationary surface front to our south. As the southern stream system tracks along the front, showers/thunderstorms will develop across the Southeast and could essentially result in a "cstar" type situation for us further north, in essence reducing the amount of deep moisture further north. Meanwhile, the best dynamics with the northern stream will track to our north, leaving much of the RNK CWA sandwiched between the better chances for rainfall. Nonetheless, the attending cold front is strong with strong antecedent CAA and preceding PVA, so expect widespread rain to occur at any rate producing general amounts of 1/2 to 2/3rd inch. Amounts could be a bit greater across the southeastern parts of the CWA where there is some potential, especially per ECMWF, for the northern/southern stream to phase together and result in greater rainfall amounts in that area. Timing suggests the best opportunity for rain will be within a 12 hour window...4AM-noon in the west and during the early to mid afternoon in the east. As the strong front moves east the area Wednesday evening, precipitation chances will end, except for some possible limited upslope in the eastern WV mountains, and our concerns will turn to wind and cold temperatures. The main concern for late Wednesday going into Thursday will be wind and sharply colder temperatures. These will be some of the strongest gradient winds we have seen since the spring in addition to strong cold air advection to go along with a strong pressure gradient. Northwesterly 850 mb winds of 40-45kts are progged with 850 mb temps of zero to -2C. This is the first time in several months that 850mb temperatures have managed to drop below 0C. Just a couple of weeks ago it was +22.6C! This will result in blustery northwest surface winds Wednesday night into Thursday (sustained 15 to 25 mph with gusts 30-40 mph) with temperatures bottoming out in the 30s/40s, a classic fall frontal passage. Support for low temperatures Thursday morning fairly widespread in the mid to upper 30s is increasing with the latest guidance and ECMWF trending toward the colder GFS. Some locations such as Burkes Garden, Lewisburg, and even Blacksburg, could see the first freeze of the fall season. However, a widespread killing frost appears unlikely because of the stiff northwest winds that will still be blowing at that time. Friday morning low temperatures will be much more dependent on radiational cooling as the cold surface high has moved to the east of the area, but again could be near freezing with greater potential for frost. The wind and frost/freeze concerns will continue to be addressed within the HWO and eHWO products, but will not issue any headlines at this point. Headlines for both seem quite certain at this point, it is just a matter of time. Thursday will be cold and blustery, really the first overly chilly day we have had in some time with high temperatures confined mainly to the 40s in the mountains and the 50s to near 60 in the Piedmont. Wind chills may make it feel more like 30s and 40s much of the day. Winds will diminish Thursday after sunset setting the stage for what will likely be the coldest night we have seen since last spring. High pressure will settle over the area by early Friday morning, with light winds and clear skies. Thus the potential for frost as well as the first freeze of the season for portions of the mountains, especially in valleys and protected areas. Burkes Garden and Lewisburg are both candidates for frost/freeze and Blacksburg could very well be too. Further east, patches of frost will be possible across the Piedmont, but temperatures are expected to remain above freezing east of the Blue Ridge. Overnight temperatures will range from the low/mid 30s across the mountains, to the upper 30s/low 40s farther east. /Confidence in Forecast Parameters/ Temperatures - Moderate, Precipitation Probabilities - Moderate, Winds - Moderate to High, Thunderstorm Probabilities - None to Low. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 415 AM EDT Tuesday... Amplified and relatively progressive pattern is expected to continue across the country through the weekend and into the following week (Oct 20-26). Surface high pressure which will be centered overhead Friday morning, quickly sliding east by Saturday, allowing for a warming trend for the weekend. Temperatures will quickly return back to the 70s for highs over the weekend. With light winds and mostly sunny conditions, Friday and Saturday look to be very pleasant. A good time to get out and take care of fall yard work and also enjoy the increasingly colorful fall foliage across the region. Clouds will increase quickly Sunday as the next very dynamic upper trough in the series moves toward the eastern U.S. Temperatures will remain mild and well above normal, especially low temperatures, early next week as deep southerly flow develops across the region in response to a deepening full latitude trough developing across the Midwest into the Tennessee Valley. increases ahead of the next storm system. Monday and Tuesday. This will bring another widespread rain event to the system by late Monday and Tuesday. There is also the possibility of some strong thunderstorms with this system if the northern/southern stream phase and the trough takes on a negative tilt as suggested by some models. To minimally address this at this point, some isolated thunder was added to far southern/southeastern sections for Tue-Wed time frame, and matches up well with MRX/GSP at this time. Weekend and early next week temperatures will range from mostly 40s and 50s for lows and 60s and 70s for highs. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 145 PM EDT Tuesday... Flight conditions are expected to remain VFR through this evening as mainly mid to high level cloud cover increase across the area. Conditions will dip into IFR/MVFR for ceilings and visibilities as the night progresses as a cold front and its associated precipitation and lower cloud cover reach the area. These conditions are expect to remain in place until the mid to late morning hours on Wednesday when a cold front crosses the region. Once the front crosses, flight categories will start to improve but winds will become very gusty from the northwest. .Extended Aviation Discussion... Showers will come to an end by Wednesday afternoon with flight categories for most area in the VFR range by Wednesday evening. Very gusty winds will continue. Wednesday night into Thursday, a tight pressure gradient develops in the wake of the passing cold front. Gusty northwest winds are likely during this period. Upslope flow across parts of southwest WV may regenerate some sub-VFR clouds and prompt the development of some isolated shower. Thursday into Friday, the pressure gradient slackens and winds trend weaker again. VFR conditions are expected Wednesday night into Saturday. There is the potential for some light precipitation and sub-VFR conditions across parts of the area on Sunday. A southern stream system may impact the area on this day, but confidence is not high at this point. Confidence in the above portion of the aviation forecast is moderate to high, except for Sunday, which is low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...MBS NEAR TERM...DS/MBS SHORT TERM...RAB LONG TERM...PM/RAB AVIATION...DS
Hazardous weather outlook, Oct 15, 4:47 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 447 AM EDT Tue Oct 15 2019 NCZ003>006-019-020-VAZ032>035-043>047-058-059-161100- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 447 AM EDT Tue Oct 15 2019 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ015>017-022>024-161100- Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-Botetourt- Rockbridge- 447 AM EDT Tue Oct 15 2019 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts Wednesday night into early Thursday may gust up to 45 mph along the ridge crests. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>014-018>020-WVZ042>044-507-508-161100- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 447 AM EDT Tue Oct 15 2019 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts Wednesday night into early Thursday may gust up to 40 to 45 mph along the ridge crests. Areas of frost and near freezing temperatures are possible in the mountain valleys and rural low-lying protected areas Thursday night and early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RAB
Nearby
Wind Advisories in Virginia, 2019Wind Advisories in West Virginia, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.